Flood, Leavenworth
- When
- June 11, 9:00 PM CST to June 12, 7:00 PM CST
- Where
- Leavenworth forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.200, -94.983
Stranger Creek near Easton crested at 19.97 feet, or 2.97 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 11, 8:52 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 952 PM CDT SAT JUN 11 2005 .DISCUSSION... EXPECT SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE CWA ON SUNDAY AFTERNOON INTO MONDAY...AS THE SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION EJECTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS. THE ENTRANCE REGION OF THE UPPER LEVEL JET OVER EASTERN KANSAS WILL PROVIDE ADDITIONAL SUPPORT FOR ENHANCED LIFT AND ASSOCIATED PRECIPITATION LATE SUNDAY. WITH SATURATED GROUND CONDITIONS AND RESULTANT LOW FLASH FLOOD GUIDANCE VALUES...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE FORECAST AREA FROM NOON SUNDAY TO NOON MONDAY. SCHMIT && .PREV DISCUSSION... 736 PM CDT SAT... CONVECTION CONTINUES TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND NORTHERN OKLAHOMA THIS EVENING IN BAROCLINIC ZONE AHEAD OF THE SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION. THIS AREA CORRELATES WELL WITH RUC SURFACE BASED CAPE ANALYSIS OF 2500+ J/KG AND BULLSEYE OF HIGHEST INSTABILITY. ANTICIPATE THIS ACTIVITY TO INCREASE IN COVERAGE THIS EVENING AS THE LOW LEVEL JET INTENSIFIES. WILL LIKELY SEE CONVECTION EVOLVE INTO A COMPLEX TONIGHT AS UPPER LEVEL DIFFLUENCE AHEAD OF THE ADVANCING SHORTWAVE TROUGH OFFERS ADDITIONAL SUPPORT. CANNOT RULE OUT AN ISOLATED CELL OR TWO THIS EVENING...BUT ANTICIPATE THE BULK OF THE ACTIVITY TO REMAIN TO THE WEST OF THE CWA THIS EVENING (WHICH IS CONFIRMED BY THE 18Z NAM). HAVE LOWERED POPS TO THE SLIGHT CHANCE CATEGORY UNTIL AFTER MIDNIGHT...WITH CHANCE POPS SPREADING FROM WEST TO EAST ACROSS THE AREA DURING THE EARLY MORNING HOURS ON SUNDAY. SCHMIT 302 PM CDT SAT... DECAYING MCS EXITED THE EASTERN CWA EARLY THIS AFTERNOON. AFTER ITS PASSAGE...THE MAJORITY OF THE CWA HAS STABILIZED. SEEING A LITTLE CU DEVELOPMENT...BUT DO NOT EXPECT TO SEE ANY THUNDERSTORMS DEVELOP THE REMAINDER OF THE AFTERNOON. THE NEXT POSSIBILITY FOR STORMS IN THE AREA IS A LITTLE TRICKY TO PINPOINT. WE EXPECT TO SEE THUNDERSTORM DEVELOPMENT OUT CLOSER TO THE DRY LINE...THERE IS ALSO A BOUNDARY INTO CENTRAL KANSAS. STORMS THAT FORM OUT WEST HAVE THE POTENTIAL TO RIDE INTO EASTERN KS AND WRN MO VERY LATE TONIGHT INTO SUNDAY MORNING. THE MORE LIKELY SCENARIO WILL BE SCATTERED ACTIVITY SUNDAY AFTERNOON DUE TO GOOD INSTABILITY...AND THEN MORE WIDESPREAD ON SUNDAY NIGHT AND MONDAY AS THE SHORTWAVE ENERGY MOVES THROUGH. TRIED TO BE MORE SPECIFIC ON POPS TONIGHT AND TOMORROW...BUT HAVE HAD TO BROADBRUSH AFTER THAT. TEMPERATURES CONTINUE WITH HIGHS IN THE 80S AND LOWS IN THE 60S. FOR SUNDAY NIGHT INTO MONDAY NIGHT...A SHORTWAVE ROTATING IN UNDER THE CUTOFF LOW...BEGINNING TO TRANSLATE EAST ACROSS THE NORTHERN PLAINS..LOOKS PRIMED TO SPARK OFF ANOTHER MCS IN SOUTH CENTRAL KANSAS/NORTH CENTRAL OKLAHOMA. THIS WOULD PLACE ITS ARRIVAL TIME IN OUR CWA SUNDAY EVENING...LINGERING THOUGH MONDAY MORNING. GIVEN THE CONSISTENCY OF THE WEATHER OF LATE WITH THE DEVELOPING MCSS I HAVE BUMPED POPS INTO THE LIKELY CATEGORY FOR SUNDAY NIGHT INTO MONDAY MORNING. MODELS CONTINUE TO CONVERGE ON A SLOW SOLUTION FOR MOVING A CUTOFF LOW ACROSS THE NORTHERN PLAINS NEXT WEEK. TIMING DISCREPANCIES BETWEEN THE MODELS ARE ALSO BEGINNING TO CONVERGE...THOUGH THE ECMWF (AND NOW THE CANADIAN) ARE RUNNING THE SLOWEST...AND THE GFS/NAM/UKMET KEEP THE LOW SLIGHTLY MORE PROGRESSIVE. 590DM RIDGE OVER THE EAST COAST SHOULD HELP IMPEDE THE PROGRESS OF THE CUTOFF LOW MOVING THROUGH THE NORTH PLAINS. HOWEVER...WITH ARLENE WORKING ITS WAY UP THE WEST SIDE OF THE RIDGE...EXPECTATIONS ARE THAT THIS COULD KNOCK THE RIDGE DOWN JUST ENOUGH TO ALLOW FOR A SLIGHTLY QUICKER MOVEMENT OF THE LOW THOUGH THE PLAINS. THEREFORE I HAVE LEANED MORE TOWARDS THE GFS/NAM SOLUTIONS WHICH WOULD INDICATE THAT THE LOW...AND ASSOCIATED COLD FRONT IT WILL DRAG THROUGH THE LOWER MISSOURI RIVER VALLEY...WILL PASS THROUGH MONDAY NIGHT. THIS WOULD ALLOW FOR A DRY FORECAST WITHIN THE NORTH TO NORTHWEST FLOW IN THE WAKE OF THE LOW. WITH THE NORTHERLY WINDS UNDER THE CONTINENTAL RIDGE...TEMPERATURES SHOULD DROP BACK DOWN TO AROUND NORMAL OR BELOW NORMAL FOR MUCH OF NEXT WEEK. LVQ/RC 320 AM CDT SAT... MAIN CONCERN CONTINUES TO REVOLVE AROUND THUNDERSTORM CHANCES THROUGH THE WEEKEND AND INTO THE FIRST OF NEXT WEEK AS ACTIVE SOUTHWEST FLOW PATTERN CONTINUES. CURRENT STORMS COMING INTO FORECAST AREA ARE AHEAD OF A SHORTWAVE LIFTING INTO NEBRASKA AT THIS TIME. HOWEVER...NAM ALSO SHOWING MCV ASSOCIATED WITH THE STORMS CURRENTLY IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...MOVING INTO EASTERN KANSAS BY MIDDAY TODAY. THUS EXPECT AREAS TO SEE ANOTHER ROUND OF STORMS DURING THE DAY TODAY BEFORE THIS WAVE MOVES PAST. FINALLY SHOULD SEE A BIT OF A BREAK IN THE ACTION THIS EVENING AS A STRONGER SHORT WAVE DEEPENS IN THE FOUR CORNER AREAS TONIGHT. MAY SEE SOME INITIAL WARM AIR ADVECTION DEVELOPMENT INTO KANSAS LATE TONIGHT...WHICH MAY SET STORMS OFF DURING THE DAY ON SUNDAY...BUT MAIN SHOW SHOULD NOT COME UNTIL LATE SUNDAY NIGHT AND INTO MONDAY WITH MAIN UPPER SHORT WAVE. EXPECT THIS WAVE TO BE CLEARING FORECAST AREA BY LATE IN THE DAY ON MONDAY FINALLY BRINGING AN END TO ALL OUR ACTIVE WEATHER. ROUNDS OF HEAVY RAIN TODAY WILL CONTINUE TO CAUSE LOCALIZED FLOODING PROBLEMS...BUT NOT EXPECTING AN EXTENDED PERIOD OF RAINFALL THAT COULD LEAD TO MAJOR FLOODING...SO NO FLOOD WATCH PLANNED. SUNDAY NIGHT AND INTO MONDAY MAY BE A DIFFERENT STORY SO WILL HAVE TO BE MONITORED. TEMPERATURES ABOUT STATUS QUO THROUGH MONDAY...WITH EXPECTED CLOUD DEBRIS AND RAINFALL TO KEEP THEM A BIT IN CHECK. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY. KS...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT JUN 11 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON OUT IN WESTERN OKLAHOMA AND WESTERN TEXAS...WHICH MAY FORM A COMPLEX THAT MOVES INTO EASTERN KANSAS AND WESTERN MISSOURI AROUND DAYBREAK ON SUNDAY. IF THESE STORMS HOLD TOGETHER...HEAVY RAIN WITH LOCALIZED FLOODING WILL BE THE MAIN THREAT. A FEW STORMS MAY HAVE GUSTY WINDS THAT NEAR SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONGOING THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA ON SUNDAY. BETWEEN DAYTIME HEATING AND OUTFLOW BOUNDARIES...SOME STORMS MAY STRENGTHEN ...CAUSING THE POSSIBILITY OF ISOLATED SEVERE STORMS IN THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS MAY BE DAMAGING WINDS AND HAIL. SUNDAY NIGHT...A MORE PRONOUNCED TROUGH OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BE MOVING INTO THE NORTHERN AND CENTRAL PLAINS. AS IT APPROACHES...STRONGER STORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS AND WESTERN MISSOURI LATE SUNDAY NIGHT AND CONTINUE INTO MONDAY. THERE WILL BE A POTENTIAL OF SEVERE WEATHER WITH THESE STORMS...INCLUDING DAMAGING WINDS...HAIL AND TORNADOES. THE STORMY WEATHER PATTERN SHOULD FINALLY COME TO AN END MONDAY NIGHT. WITH THE ADDITIONAL RAINFALL...FLOODING...BOTH FLASH FLOOD AND RIVER FLOOD IN NATURE...WILL REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH MONDAY EVENING.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Stranger Creek near Easton crested at 19.97 feet, or 2.97 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459078.